MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 RECLAIM MONO NECK TRIAL SO; HIP INSTRUMENT - FEMORAL TRIAL

DEPUY IRELAND - 3015516266 RECLAIM MONO NECK TRIAL SO; HIP INSTRUMENT - FEMORAL TRIAL
Catalog Number 440000040
Medical Device Problem Codes Entrapment of Device (1212); Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 12/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a hip fx case, the surgeon began using reclaim monobloc instruments per technique.The surgeon used the entry reamer followed by the 12mm standard distal reamer, 13mm standard distal reamer, and 14mm standard distal reamer.The 14mm standard distal reamer had good cortical engagement and was used for trialing.Surgeon proceeded to use the proximal reamers sequentially starting with the 12mm standard proximal reamer, the 13mm standard proximal reamer, and finally the 14mm standard proximal reamer.Surgeon attached the standard trial neck and the trial 36mm x 1.5mm head.Surgeon reduced the hip and performed range of motion.The surgeon requested implants to match the trials.Surgeon removed the head trial and the neck trial.Surgeon began the removal of the 14mm standard distal reamer and was not able to remove it.Surgeon proceeded to use the power reamer and was not able to remove the 14mm standard distal reamer.Surgeon tried the slap hammer and was unsuccessful.Surgeon then tried the t-handle from the reclaim monobloc instrument set unsuccessfully.The surgeon decided to leave the 14mm standard distal reamer in patient, reattach the standard neck trial, and reattach the 36mm x 1.5mm head trial.These instruments were used as implants in the patient and the patient was closed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A manufacturing record evaluation (nc search) was performed for the finished device product code:440000040, lot:so2064783 and no non-conformances / manufacturing irregularities were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot : a manufacturing record evaluation (nc search) was performed for the finished device product code:440000040, lot:so2064783 and no non-conformances / manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that during hip fx case surgeon began using reclaim monobloc instruments per technique.The surgeon used the entry reamer followed by the 12mm standard distal reamer, 13mm standard distal reamer, and 14mm standard distal reamer.The 14mm standard distal reamer had good cortical engagement and was used for trialing.Surgeon proceeded to use the proximal reamers sequentially starting with the 12mm standard proximal reamer, the 13mm standard proximal reamer, and finally the 14mm standard proximal reamer.Surgeon attached the standard trial neck and the trial 36mm x 1.5mm head.Surgeon reduced the hip and performed range of motion.The surgeon requested implants to match the trials.Surgeon removed the head trial and the neck trial.Surgeon began the removal of the 14mm standard distal reamer and was not able to remove.Surgeon proceeded to use the power reamer and was not able to remove the 14mm standard distal reamer.Surgeon tried the slap hammer and was unsuccessful.Surgeon then tried the t-handle from the reclaim monobloc instrument set unsuccessfully.The surgeon decided to leave the 14mm standard distal reamer in patient, reattach the standard neck trial, and reattach the 36mm x 1.5mm head trial.These instruments were used as implants in the patient and the patient was closed.The product was not returned to j&j medtech orthopaedics, and no photos were provided for review.Analysis of the provided information found that the reclaim mono neck trial so was not returned for evaluation as it was left implanted in the patient.Ifu-0902-00-721 rev l defines the impacted product as reusable and shall be used as instrument to implant orthopedic prostheses.The allegation of off label use can be confirmed based on the provided information.The allegation of embedded device can not be confirmed as no patient x-rays were provided to evaluate the condition.The potential cause for the allegation of of label use is being attributed to user as instruction for use were not followed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the reclaim mono neck trial so would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to user, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation (nc search) was performed for the finished device product code: 440000040, lot: so2064783 and no non-conformances / manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: h6 medical device problem code.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : it was reported that during hip fx case surgeon began using reclaim monobloc instruments per technique.The surgeon used the entry reamer followed by the 12mm standard distal reamer, 13mm standard distal reamer, and 14mm standard distal reamer.The 14mm standard distal reamer had good cortical engagement and was used for trialing.Surgeon proceeded to use the proximal reamers sequentially starting with the 12mm standard proximal reamer, the 13mm standard proximal reamer, and finally the 14mm standard proximal reamer.Surgeon attached the standard trial neck and the trial 36mm x 1.5mm head.Surgeon reduced the hip and performed range of motion.The surgeon requested implants to match the trials.Surgeon removed the head trial and the neck trial.Surgeon began the removal of the 14mm standard distal reamer and was not able to remove.Surgeon proceeded to use the power reamer and was not able to remove the 14mm standard distal reamer.Surgeon tried the slap hammer and was unsuccessful.Surgeon then tried the t-handle from the reclaim monobloc instrument set unsuccessfully.The surgeon decided to leave the 14mm standard distal reamer in patient, reattach the standard neck trial, and reattach the 36mm x 1.5mm head trial.These instruments were used as implants in the patient and the patient was closed.¿the product was not returned to j&j medtech orthopaedics, and no photos were provided for review.¿ analysis of the provided information found that the reclaim mono neck trial so was not returned for evaluation as it was left implanted in the patient.Ifu-0902-00-721 rev l defines the impacted product as reusable and shall be used as instrument to implant orthopedic prostheses.The allegation of use error/misuse use can be confirmed based on the provided information.The allegation of foreign body left in patient can not be confirmed as no patient x-rays were provided to evaluate the condition.The potential cause for the allegation of use error/ misuse is being attributed to user as instruction for use were not followed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the reclaim mono neck trial so would have contributed to the complained device issue.¿ based on the investigation findings, the potential cause is traced to user, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation (nc search) was performed for the finished device product code:440000040, lot:so2064783 and no non-conformances / manufacturing irregularities were identified.

Brand Name
RECLAIM MONO NECK TRIAL SO
Common Device Name
HIP INSTRUMENT - FEMORAL TRIAL
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21067581
Report Number1818910-2025-00110
Device Sequence Number20932498
Product Code HWT
UDI-Device Identifier10603295537229
UDI-Public(01)10603295537229(10)SO2064783
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number440000040
Device Lot NumberSO2064783
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer01/07/2025
01/10/2025
02/07/2025
02/11/2025
03/03/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date01/08/2025
01/13/2025
02/10/2025
02/21/2025
03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale